Does location of injection affect numbers?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jul 2007
Total Posts : 10
   Posted 7/6/2007 10:04 PM (GMT -6)   
 I am new here I am a T-2 diabetic.  I had Emergency Gall Bladder surgery the end of April, after which I had major problems with my diabetes going out of control to such an extent that my vision was effected. My numbers were in the 500 range, seems they did not tell me I was supposed to be taking Lantus 15 units in addition to my Januvia 100 mg & Actos 45 mg when I got home.  I had no insulin or syringes, so I was at a loss.  Thankfully my PCM set me up and I started to do some better.  After upping me to 45 units I was still running in the 300-400 range.  I was told to add 8 units in the AM and I also switched from my thigh to my stomach as an injection site.   Now my morning numbers are in the low 100's.
My question is - by changing where I inject was that a help in lowering my numbers or is the extra 8 units in the AM the reason.    
Also I was informed I had major damage to my pancreas(sp) which could take up to a year to heal. 
Diabetic since 2001, Crohns since 84

Veteran Member

Date Joined Apr 2004
Total Posts : 6056
   Posted 7/7/2007 7:56 AM (GMT -6)   

The change in your site may have been to slow down the absorption of the insulin. You most likely have a bigger fat layer on your tummy than on your thigh, and unless you are doing daily crunches, the muscles of your stomach area get less of a workout than your legs. When you use muscles there is more circulation to the area, including the fat layer, hence quicker absorption of the insulin injected.

I understand you have had a lot thrown at you all at one time and I want you to know that we will stand with you and help you every step of the way. We have a variety of diabetics here who are using many different kinds of meds and food programs to keep their numbers in line.

I want to offer you an idea that may help you. I have no insurance and got to the point where I could no longer afford my Avandia. (Lucky me! Now they find it causes heart attacks!) I called my doc and told her that I was removing all white food except for cauliflower from my diet and continuing on with my metformin and lantus. My numbers are excellent and I've lost 29 lbs. since mid April. You may want to consider a food plan that is similar. I've got to go deliver a wedding cake but we can chat more later. Welcome to the friendliest diabetes help spot in the world!
~ Jeannie, Forum Moderator/Diabetes & Fibromyalgia
~Please remember that 50% of all doctors graduated in the bottom half of their class! Yours may be one of them...
"People are like stained glass windows: They sparkle and shine when the sun's out, but when the darkness sets in, their true beauty is revealed only if there is light within."
- Elizabeth Kubler-Ross

Post Edited (Jeannie143) : 7/7/2007 7:04:22 AM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 28, 2016 2:51 PM (GMT -6)
There are a total of 2,713,558 posts in 299,201 threads.
View Active Threads

Who's Online
This forum has 153799 registered members. Please welcome our newest member, VanwyheLang.
366 Guest(s), 13 Registered Member(s) are currently online.  Details
KMullen, Kirky98, Tagier, davidy, tickbite666, ToddGR, astroman, H Mommy, Jay79, Lynnwood, pmm73, Blu's Mama, LanieG

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer